MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS
Model Number 03.632.074
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection, it was observed that the t-handle was broken.There was no patient involvement.This complaint involves one (1) t-handle t25 stardrive shaft f/matrix-long.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part # 03.632.074.Synthes lot number: 6670697.Manufacturing site: synthes monument.Release to warehouse date: 26-may-2011.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Visual inspection: the t-handle t25 stardrive shaft f/matrix-long (part # 03.632.074 lot # 6670697) was received at us cq.The screwdriver shaft and handle were received in different packages.The screwdrivers shaft broke at its proximal end, the broken fragment remained lodged in the handle.The fracture site of the shaft and fragment are consistent, it can be determined that both returned parts belong to the same assembly.The shaft broke such that less than one thread-form remained on the shaft, majority of the threaded proximal end remained in the handle.No other issues to note.The received condition is consistent with the complaint condition thus the complaint is confirmed.Device failure/defect identified? yes; screwdriver shaft is broken.Dimensional inspection: since no full thread-form remained on the proximal shaft, the shaft diameter and groove diameter just proximal to the breakage was measured.Specified dimensions: groove diameter = 4.8mm +/- 0.1mm.Shaft diameter = 7.12 +/- 0.013mm.Measured dimensions: groove diameter = 4.73mm; conforming.Shaft diameter = 7.115mm; conforming.Manufacturing record evaluation: the received t-handle t25 stardrive shaft f/matrix-long (part # 03.632.074 lot # 6670697) was manufactured at the synthes monument site on 26-may-2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the received t-handle t25 stardrive shaft f/matrix-long (part # 03.632.074 lot # 6670697) as the shaft broke at its proximal threads.The shaft was broken completely off the handle, the fragment with the threaded proximal end remained lodged in the handle.The fracture sites are consistent, it can be determined that the handle and shaft are of the same assembly.Although no definitive root-cause can be determined it is possible that the device experienced unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9204673
Report Number2939274-2019-61638
Device Sequence Number2639377
Product Code HXX
UDI-Device Identifier10705034719184
UDI-Public(01)10705034719184
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.074
Device Catalogue Number03.632.074
Device Lot Number6670697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1